MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician pushed the rigger forward on a 120cm outback elite re-entry catheter to throw the needle over a non-cordis guidewire, but the needle could not be retracted again.An attempt was made to pull the trigger back, but the needle would not come back.The trigger and the inner catheter of the outback re-entry catheter seemed to be moving independently from the stationary needle at the distal tip.An xray image was provided which shows that the cannula/needle appears to be fractured/separated.The physician popped the handle open and tried pulling the inner catheter out over the non-cordis guidewire, but the wire kept coming back with the catheter.The entire device with the needle still exposed had to be pulled through the patient, into an unknown up and over sheath, and out of the body.There were no reported injuries to the patient.The device will be retuned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the physician pushed the trigger forward on a 120cm outback elite re-entry catheter to throw the needle over a non-cordis guidewire, but the needle could not be retracted again.An attempt was made to pull the trigger back, but the needle would not come back.The trigger and the inner catheter of the outback re-entry catheter seemed to be moving independently from the stationary needle at the distal tip.The physician popped the handle open and tried pulling the inner catheter out over the non-cordis guidewire, but the wire kept coming back with the catheter.The entire device with the needle still exposed had to be pulled through the patient, into an unknown up and over sheath, and out of the body.There were no reported injuries to the patient.Additional information was requested but was not provided.An x ray image was provided and shows what appears to be a separated guidewire and the potential malfunction appears to be fractured/separated.A non-sterile unit of product ¿outback elite 120cm re-entry¿ was received coiled inside of a clear plastic bag.The part was unpacked to perform the product evaluation.The handle was received disassembled.A curved and no stiff condition (not kinked) was observed located approximately 16 cm from the distal tip indicating that the cannula/needle is fractured/separated.The unit was returned with the cannula/needle deployed.An unknown guidewire 0.014¿ is inserted inside the wire lumen.No other anomalies were observed on the returned device.Functional testing was performed in accordance with procedure.The unknown guidewire was withdrawn prior to testing.Because the handle was received disassembled, the device was functionally tested by manually actuating the luer to push and pull the cannula/needle.However, due to the fractured/separated condition, the cannula/needle did not exhibit any movement.The cannula/needle deployment length measurement was not performed because the cannula/needle is fractured/separated and cannot be properly deployed or retracted.The returned device was analyzed using an x ray-machine focusing on the separated/fractured area located where the curved and no stiff condition was observed.The resulting image confirms the separation of the cannula/needle.The separate condition is located at the distal side of the marker band.The reported ¿cannula/needle (outback only)-fractured/separated¿ was observed during product analysis.The exact cause of the separation cannot be determined however, the separation was located within the curved area of the device, which suggests the same force that caused the curve also caused the separation.This may have occurred while performing the up and over approach.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback® elite re-entry catheter.Excessive rotation, bending or kinking of the outback® elite re-entry catheter may affect its performance.Withdraw the outback® elite re entry catheter if it becomes excessively kinked.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the physician pushed the trigger forward on a 120cm outback elite re-entry catheter to throw the needle over a non-cordis guidewire, but the needle could not be retracted again.An attempt was made to pull the trigger back, but the needle would not come back.The trigger and the inner catheter of the outback re-entry catheter seemed to be moving independently from the stationary needle at the distal tip.An x-ray image was provided which shows that the cannula/needle appears to be fractured/separated.The physician popped the handle open and tried pulling the inner catheter out over the non-cordis guidewire, but the wire kept coming back with the catheter.The entire device with the needle still exposed had to be pulled through the patient, into an unknown up and over sheath, and out of the body.There were no reported injuries to the patient.Additional information was requested but was not provided.The device will be retuned for evaluation.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21664819
Report Number9616099-2025-00426
Device Sequence Number20772366
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)260131(10)18282800
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberOTB59120A
Device Lot Number18282800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH.; VICTORY 12 WIRE BOSTON SCIENTIFIC.
Patient SexUnknown